Approche diagnostique et thérapeutique de la nécrolyse épidermique toxique aux urgences: résumé de deux cas

Nouira NH, Wiem D, Lahouegue A, Walha Y, Kallel I, Ben Cheikh M. Diagnostic and therapeutic approach of the toxic epidermal necrolysis in the emergency department: report of two cases. Med Emergency, MJEM 2020; 28:50-7.
DOI: 10.26738/MJEM.2017/MJEM28.2020/CT.CRF.070120

Mots clés : médicament, Syndrome de Stevens-Johnson, toxidermie, urgence

Key words: drug, emergency, Stevens-Johnson Syndrome, toxidermia

  • Authors’ affiliation
  • Article history / info
  • Conflict of interest statement

Corresponding author: Nourelhouda Nouira, MD

Emergency department, Mongi Slim academic hospital 2046 Sidi Daoued, La Marsa, Tunis, Tunisia

nouira_n1_h2@yahoo.fr

Nouira NH, Wiem D, Lahouegue A, Walha Y, Kallel I, Ben Cheikh M

Emergency department, Mongi Slim Academic Hospital 2046 Sidi Daoued, La Marsa. Tunis, Tunisia , University Tunis El Manar, TUNISIA

Category: Case report

Received: Oct. 2, 2019

Revised: Nov. 06, 2019

Accepted: Jan. 07, 2020

There is no conflict of interest to declare

ABSTRACT

Introduction: Toxic epidermal necrolysis (TEN) is a serious form of drug toxidermia, characterized by the abrupt destruction of the superficial layer of the skin and mucous membranes. Although rare, this severe form is life threatening

Objective: The aim of this study was to describe the diagnostic and therapeutic approach of two cases of toxic epidermal necrolysis in the emergency department (ED).

Methods: A retrospective study of two cases of patients admitted to the ED on Mongi Slim academic hospital in 2014 and 2017 with diagnoses of: Lyell and Stevens Johnson syndromes with iconography.

Cases: We report two cases of toxic epidermal necrolysis admitted in the ED. The first patient with the diagnosis of Lyell syndrome had an estimated zone of epidermis detachment of 50% and the second patient presented with Stevens Johnson syndrome with lesions of the external genitalia and mucous membranes. The lesions were multivisceral for both patients. The interval between the first dose and the onset of the symptomatology was 48 hours, the incriminated drugs were clavulanic acid / amoxicillin for Lyell’s Syndrome and non-steroidal anti-inflammatory drugs for Stevens Johnson. The imputability of these drugs was likely. The mortality risk, according to the Scorten score, was about 90% for Lyell syndrome and 35.3% for Stevens-Johnson syndrome. Immediate cessation of the drug administration was the first therapeutic measure. Both patients received rehydration, parenteral nutrition with glycemic control and pain management. The evolution was favorable for the Stevens Johnson syndrome, the patient with a syndrome of Lyell died of a septic shock.

Conclusion: The early diagnosis and treatment of toxic epidermal necrolysis condition the prognosis. The management of this serious toxidermia must be multidisciplinary.

Full Article